MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE 23G ETW X 7MM PEN NEEDLE US

BD MEDICAL - DIABETES CARE 23G ETW X 7MM PEN NEEDLE US
Model Number 4736989
Medical Device Problem Codes Failure to Deliver (2338); Defective Device (2588)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 8100673, medical device expiration date: 2023-05-31, device manufacture date: 2018-04-10.Medical device lot #: 8100674, medical device expiration date: 2023-05-31, device manufacture date: 2018-04-10.(b)(6) investigation summary: level a investigation: complaint evaluation / complaint history check for the event(s) that occurred.Severity: s_1__; occurrence: a complaint history check was performed and this is the 1st related complaint for dimension on lot # 8100673 & 8100674.Investigation summary: customer returned (2) open 7mm, 23g pen needles without the tear drop label.Customer states that there is a question on the id measurements.Both returned pen needles were scanned using the ct scanner in order to measure the id on the patient end and non patient end of the cannula of both samples.All measurements fall within specifications and no defects were observed on either of the samples.A review of the device history record was completed for batch# 8100674.All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.A review of the device history record was completed for batch# 8100673.All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Investigation conclusion: based on the samples and/or photo(s) received the investigation concluded: unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Root cause description: root cause cannot be determined at this time as the issue is unconfirmed.Rationale: based on the investigation, no additional investigation and no capa is required at this time.
 
Event or Problem Description
It was reported that 23g etw x 7mm pen needle us had an injection force failure.This occurred on 7 occasions before use.The following information was provided by the initial reporter: this record is being raised for notification to understand the supplier controls surrounding needle id testing.The batches referenced in this record passed incoming inspection and were released for use in commercial production.Injection force (if) failure during finished device release testing resulted in pt&d to examine the needle id with a pin gauge (diameter.04597 ± 0.005 mm).The pin gauge only checks that the id is larger than the pin gauge but does not provide variable data.It was then decided to send a small sample size of needles out for measurement via ct scanning.The dcp needle cannula id is specified on the needle specification at 0.0190¿ ¿ 0.0205¿ and is defined as a defect on the bd customer specification.8 dcp needles used during release if testing were sent for cannula id measurements via ct scanning.11 measurements were taken per needle.Of the 88 measurements taken, all 88 were found below the minimum design tolerance (min ¿ 0.0190¿ = 0.483 mm).

Brand Name
23G ETW X 7MM PEN NEEDLE US
Common Device Name
PEN NEEDLE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key10010190
Report Number1920898-2020-00442
Device Sequence Number2208724
Product Code FMI
UDI-Device Identifier00382904736989
UDI-Public00382904736989
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number4736989
Device Catalogue Number47369802
Device Lot NumberSEE H.10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2020
Initial Report FDA Received Date04/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;